MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL INSERTER W/ MOD FORK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. FEMORAL INSERTER W/ MOD FORK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Event date unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the metal bent and the gray plastic broke while using a bimetric femoral inserter.No adverse events has been reported as a result of the malfunction.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
Udi: (b)(4).Reported event was unable to be confirmed due to limited information received from the customer.A photo was provided, however the device does not appear to be fractured.Dhr was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d4; d9; g3; h2; h3; h6 h6: remove type of investigation code 4114 ¿ device not returned.Visual examination of the returned product identified 1 of the forks of the inserter to be fractured.The other fork is dinged and scratched.The metal body exhibits dings and surface abrasions.The additional information does not change the outcome of the previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
FEMORAL INSERTER W/ MOD FORK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key8443993
Report Number0001825034-2019-01359
Device Sequence Number16219106
Product Code LXH
UDI-Device Identifier00880304314825
UDI-Public(01)00880304314825(11)170606(10)ZB170402
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-473590
Device Lot NumberZB170402
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer08/22/2019
08/19/2022
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date08/23/2019
08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown